dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Thu Jan 09 19:38:48 EST 2014

I've controlled my BG w/ diet, exercise & meds. The past 2wks my #'s are high. Could it be bc I changed the time of day I exercise & am on nutrisystem
Asked By: bluepearl  

Background Info Hide
For the past 6months my BG has been between 90-140 before breakfast, 2hrs after dinner and at bedtime (for the most part). My last A1C test was a 5.7%. I eat what I'm suppose to eat (fruit, veggies, whole grain, etc etc). I also exercise at night after dinner 5 days a week. Then I decided to change things up a couple weeks ago and started exercising in the morning and started nutrisystem . My BG is now 130-200 throughout the day/night. Could my increase in numbers be due to changing my exercise time or starting nutrisystem? Or could it be because after a year my body isn't responding to my meds (Glipizide 5mg one time a day). I don't know if it's relevant but I'm 35, have had type 2 for a year and half, and am 120lbs overweight. I don't have a fever and feel okay other than a little agitated.
Diabetes Profile Hide
n/a
Expert Answers (1)
2014-01-31 19:43:54.0

Hello,

Thanks for asking dLife.

I think that you might have figured out the potential contributing factors to the recent change in blood glucose pattern.

The time of day you exercise may not be as important as the intensity and duration. Are you exercising at lower intensity and/or for shorter duration? In order to get ready for work or other activities, one may devote less time to a morning exercise workout.

Perhaps the nutrisystem meals contain more carbohydrates than your original meal plan. Compare the carbohydrate content of the two different meal plans. You might have been eating additional carbohydrates..

The dose and types of diabetes medicines are routinely modified to meet changing needs. Pancreas’s ability to secrete insulin may lessen over time. The regular dosage could no longer be enough.

Extra weight decreases the body’s sensitivity to insulin (or increases insulin resistance). Losing the extra weight reduces enables the body to better respond to insulin..

Talk with your doctor about your concerns. Perhaps it is time to review and modify your diabetes treatment plan.

Take care.

Answered By: Liz Quintana
Accreditations: EdD, RD, LD, CDE
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

Would you be willing to try the "smart" contact lens that is currently in development talks between Google and Novartis?